Connect with others who understand.

sign up log in
About MyParkinsonsTeam
Real members of MyParkinsonsTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Do People Who Have Freezing As A Symptom Of PD, Also Have Dyskinesia From Medication?

Do People Who Have Freezing As A Symptom Of PD, Also Have Dyskinesia From Medication?

If you suffer from freezing, do you also have a problem with dyskinesia.?

A MyParkinsonsTeam Member said:

Hi @A MyParkinsonsTeam Member

Here is an article form National Parkinson's Foundation
http://www.parkinson.org/understanding-parkinso...

I believe it's just the opposite of what some people have posted.... It really has to do with the person NOT having enough C/L in their system, Please check the following...

What is freezing?
•Freezing is the temporary, involuntary inability to move.
•Freezing can occur at any time. For example, your feet may seem to stick to the floor, or you may be unable to get up from a chair.
•Some people are more likely to have freezing episodes than others.
•Some freezing happens when the person with Parkinson’s is due for the next dose of dopaminergic medications. This is called “off” freezing. Usually, the freezing episodes lessen after taking the medicine.
•The cause of freezing is unknown.

Freezing and falls
•About 38 percent of people with Parkinson’s fall each year. Falls in PD occur mostly when turning or changing directions and are often related to a freezing episode.
•Not all people with PD experience freezing episodes, but those who do are at a much higher risk of falling.
•Freezing creates a danger of falling because the beginning and end of a freezing episode are unpredictable.
•The unpredictability of freezing, along with efforts by well-meaning companions to force the person with PD to move, may cause loss of balance and falls.

What is on off phenomenon in Parkinson's disease?

The “on-off” phenomenon in Parkinson's disease (PD) refers to a switch between mobility and immobility in levodopa-treated patients, which occurs as an end-of-dose or “wearing off” worsening of motor function or, much less commonly, as sudden and unpredictable motor fluctuations.

posted over 4 years ago
A MyParkinsonsTeam Member said:

DebD.. Doctors say too much Carbidopa / Levodopa can cause dyskinesia dearest Deb. This certainly proved true for me when my new Neurologist lowered my dose of Sinemet and the dyskinesia disappeared. The symptoms took control of my body again within days,and by the time I went back in 4 weeks,I looked like a stooped and stiff old woman with an uncontrollable tremor. The new dose of Stalevo controlled the symptoms within a week but the dyskinesia returned. I now have Symmetrel (for the dyskinesia, ) and it's my magic pill. It works !

posted over 4 years ago
A MyParkinsonsTeam Member said:

@A MyParkinsonsTeam Member. Dyskinesia is really not fun dear Michelle, with the body not being still. I find the discomfort and repetitious movements frustrating and it causes pain after a while when at its worst. Perhaps for him the dementia may mean he doesn't understand what is going on and increases his anxiety. I haven't any ideas my dearest friend. Amantadine is working for me,and has definitely reduced the movements. I do feel for you and of course your husband. Bless you Michelle dear yours is a tough path to walk.much love.💐💞🙏🏼

posted over 4 years ago
A MyParkinsonsTeam Member said:

@brocky. I believe you misunderstood what I meant dear Brocky, the freezing I was comparing is the freezing that occurs when PWP find themselves unable to move. So called dear friend because they stop suddenly and are physically not able to move on. It's a symptom that not everyone with PD experiences. As with dyskinesia , not everyone taking carbidopa / levodopa has dyskinesia. I wondered if there were people who have both because they seem to be opposing symptoms. As in one can't move,and one doesn't stop. Having said that dearest Brocky, with regard to your comment, I also believe that for some of us, our body temperature also has opposing likes/ dislikes. I know PWP who feel extremely hot, and those ,such as me who do feel the cold to an extreme. When I feel cold my bones even feel icy. I have a PD friend who when it's warm feels like he's in an oven.
PD certainly is a disease of extremes .💐

posted over 4 years ago
A MyParkinsonsTeam Member said:

Dear @A MyParkinsonsTeam Member....

That's a new one for me... I just Googled it and found the following... Hugs, Alan

GENERIC NAME: AMANTADINE - ORAL (a-MAN-ta-deen)

BRAND NAME(S): Symmetrel

USES: Amantadine is used to prevent or treat a certain type of flu (influenza A). If you have been infected with the flu, this medication may help make your symptoms less severe and shorten the time it will take you to get better. Taking amantadine if you have been or will be exposed to the flu may help to prevent you from getting the flu. This medication is an antiviral that is believed to work by stopping growth of the flu virus.

This medication is not a vaccine. To increase the chance that you will not get the flu, it is important to get a flu shot once a year at the beginning of every flu season, if possible. Based on the recommendation from the Centers for Disease Control (CDC) in the US, amantadine should not be used to treat or prevent influenza A because the current influenza A virus in the United States and Canada is resistant to this medication. For more details, talk to your doctor or pharmacist.

Amantadine is also used to treat Parkinson's disease, as well as side effects caused by drugs (e.g., drug-induced extrapyramidal symptoms), chemicals, other medical conditions. In these cases, this medication may help to improve your range of motion and ability to exercise. For the treatment of these conditions, amantadine is believed to work by restoring the balance of natural chemicals (neurotransmitters) in the brain.

http://www.medicinenet.com/amantadine-oral/arti.....

posted over 4 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in